It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • tetracycline question...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-28-2004, 10:49 AM   #1
    xismybaby
    Veteran
    (female)
     
    xismybaby's Avatar
     
    Join Date: Apr 2003
    Location: connecticut
    Posts: 409
    xismybaby HB User
    tetracycline question...

    hey guys, i was just wondering if there is an initial breakout with tetracycline?? also how long does it take to start seeing results?? i would really like to hear peoples stories about it if they ever went on tetracycline...thanx

     
    Sponsors Lightbulb
       
    Old 07-28-2004, 01:02 PM   #2
    dougt12
    Junior Member
     
    dougt12's Avatar
     
    Join Date: Jul 2004
    Posts: 15
    dougt12 HB User
    Re: tetracycline question...

    hey,
    Well for me there was never an initial breakout, it would always start getting better from the first time I used it. I always used it with retin-A and it worked quite well on my skin. First time I used them, was the first time I used acne medication at all and it completely cleared my skin probably within a week maybe two. It really started to dry out my skin, so I had to stop taking it, and then let my skin rehydrate then take it again. It started to dry my skin out faster each time I took it, but I think that's because I didn't moisturize at all. So just make sure you keep your skin well moisturized.

     
    Old 07-28-2004, 02:15 PM   #3
    xismybaby
    Veteran
    (female)
     
    xismybaby's Avatar
     
    Join Date: Apr 2003
    Location: connecticut
    Posts: 409
    xismybaby HB User
    Re: tetracycline question...

    thanks alot dougt12, i'm glad to hear that it worked for you because i was getting nervous about the initial breakout thing...did the retin-a dry you out or the tetracycline? also is it okay to stop taking it from time to time if you do get dry, will it loose its effect? one more question, was your acne mild, moderate or severe? thanks soo much

     
    Old 07-28-2004, 10:14 PM   #4
    dougt12
    Junior Member
     
    dougt12's Avatar
     
    Join Date: Jul 2004
    Posts: 15
    dougt12 HB User
    Re: tetracycline question...

    Hey xis, i don't know if it was the tetracycline or the retin-A that dried my skin out. I'd say it was probably some of both, but a lot more the retin-A. If I were you I would try to use it for the amount of time your doctor perscribed without taking a break. I think taking the break really does not help your acne out much in the long term. I believe that taking your medicine for the entire length that your doctor perscribed with no break will be much more beneficial in getting rid of your acne altogether. Just try to find a good moisturizer and use it everyday even if it makes your skin a little more red for a while. I had moderate acne when I started taking it, but that's because I didn't wash my face with any good cleansers. Make sure you use a mild soap as well with tetracyline, Dove would be a good one, but you decide what you like best. By the way are you using retin-A with the tetracyline?
    Doug

     
    Old 07-29-2004, 11:14 AM   #5
    xismybaby
    Veteran
    (female)
     
    xismybaby's Avatar
     
    Join Date: Apr 2003
    Location: connecticut
    Posts: 409
    xismybaby HB User
    Re: tetracycline question...

    hey dougt12, thanks for the post, no im not using retin-a...i just started the tetracycline 2 days ago, my acne isnt that bad i just have a few but they are persistant and i have red cheeks which i am hoping the tetracycline will help with also. are you off the tetra? if you are did your acne come back at all? i heard that your acne can come back in like 3 to 5 months and the tetracycline looses its effect. did you have any side effects using tetra?
    thanks xoxxoo

     
    Old 07-29-2004, 12:50 PM   #6
    dougt12
    Junior Member
     
    dougt12's Avatar
     
    Join Date: Jul 2004
    Posts: 15
    dougt12 HB User
    Re: tetracycline question...

    hey xis, yeah I'm off the tetra, and yes my acne has come back periodically, although I havn't had acne too much in the last year or so. My acne would usually seem to come back within a month or 2 after stopping using the tetra and retin-a. But that's cause I would never use it for the full time I was told to. They dried out my skin too much and I was never a fan of moisturizers which was not good. And I didn't have any side effects, just make sure you stay out of the sun, and using sunscreen if you're going to be going outside for a while. By the way I have red cheeks too now, from erythrocyn (e-base), and clyndamycin (cleocin-T). That junk really did a number on my skin. About a year ago I took it, and all of a sudden it made my cheeks real red and oily and my whole face oily, and I still havn't completely gotten rid of the redness and oilyness on my face.
    Doug

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    yellowed teeth from taking tetracycline - can it ever be bleached? ugly Dental Health 5 02-01-2010 08:46 PM
    Just started taking Tetracycline. VM25 Acne 5 10-02-2006 06:15 AM
    Does TetraCycline Work for Acne???? kharid_r Acne 1 02-20-2006 07:45 PM
    Just started Tetracycline *Question* bretreger Acne 4 09-28-2005 06:18 PM
    Tetracycline pill question underdog Acne 10 08-20-2005 05:40 PM
    tetracycline question wilson2000 Acne 7 02-13-2005 11:41 AM
    Tetracycline & acidophilus question SpreadItAround Lyme Disease 6 01-03-2005 06:24 PM
    tetracycline for rosacea worrywort78 Rosacea 3 12-30-2004 04:05 PM
    Question about Tetracycline - PLEASE HELP parker4277 Acne 8 04-16-2004 08:54 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:48 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!